MAUDE Adverse Event Report: AIRGAS THERAPEUTICS LLC ISPAN PERFLUOROPROPANE (C3F8) GAS; INTRAOCULAR GAS

AIRGAS THERAPEUTICS LLC ISPAN PERFLUOROPROPANE (C3F8) GAS; INTRAOCULAR GAS
Catalog Number 8065797102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A healthcare professional reported that during vitrectomy, cataract phacoemulsification, intraocular lens implantation, vitrectomy injection, retinal laser photocoagulation, pre membrane stripping for complex retinal detachment repair, gas compression surgery on the right eye patient experienced intraocular hypertension (26 mmhg).Patient was treated with drug and symptoms were resolved.
 
Additional Manufacturer Narrative
There were no samples returned for testing on this investigation.The device master record.Based on the assessment, the product met release criteria.A check of the batch production record showed no unusual manufacturing issues.A non-conformance based review of the lot number was performed and a potential contributing factor to the reported complaint was identified.Nonconformance investigations were opened for issues but were later determined not be relevant to this investigation.A review for complaints reported against this lot number was performed.Seventeen other potentially relevant complaints were found and reviewed as part of this complaint.Manufacturer also performed a similar complaint review for this lot number.A check of the complaint records showed 16 other complaints against the lot.These are all reports from a clinical study.Also did a check of confirmed complaints for perfluoropropane (pfp) causing high intraocular pressure or other medical issues.The sample was not returned.Testing could not be performed by the manufacturer.An analysis of the retain samples lots showed that the product was pfp and met all release criteria.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ISPAN PERFLUOROPROPANE (C3F8) GAS
Common Device Name
INTRAOCULAR GAS
Manufacturer (Section D)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer (Section G)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19459233
Report Number2518435-2024-00016
Device Sequence Number6661901
Product Code LPO
UDI-Device Identifier00380657971022
UDI-Public(01)00380657971022(17)230731(11)210817(10)121407(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number8065797102
Device Lot Number121407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date08/25/2024
Date Device Manufactured08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown